MAUDE Adverse Event Report: SOL-MILLENNIUM MEDICAL INC SOL-MILLENNIUM; MONOJECT HYPODERMIC SAFETY NEEDLE 25G*1"

SOL-MILLENNIUM MEDICAL INC SOL-MILLENNIUM; MONOJECT HYPODERMIC SAFETY NEEDLE 25G*1"
Model Number 1182510
Medical Device Problem Codes Break (1069); Defective Component (2292); Material Twisted/Bent (2981)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was initially submitted on 10/30/2024.Due to issues with displaying the initial submission, this submission contains both initial and supplemental information.
 
Event or Problem Description
The customer reported issues with safety needles resulting in needle sticks and near misses however specific incident information or a quantity of incidents could not be provided.They stated that when you close the safety cap, it actually just bends the needle.The needles do not fit properly into their syringes, and it is impossible to tighten them, and they often come unscrewed and fall off.The plastic safety cap also breaks off easily or gets bent when moving it out of the way to give an injection.Multiple staff members have had exposures due to needle pokes or near misses.They stated this is really unacceptable and a major safety concern for their staff who are frequently working with viremic hiv patients.Additionally they stated that the safety doesn't always engage well, the needle is more likely to dislodge from the hub than other products, and the needles are more likely to bend.Additional information received on 11oct2024 stated that they have had other staff member who did not get stuck, but the needle bent and almost poked them.Anecdotally, over a year ago now they had this exact needle malfunction and they were stuck after injecting a patient as they closed the safety cap which bent the needle, and when they went to discard the needle, they were poked).They were seen in the ed but the patient was an organ recipient, and therefore had very extensive bloodwork done and was quite healthy, so no follow up treatment was needed.
 
Additional Manufacturer Narrative
This report when initially submitted encountered an internal issue potentially related to database connectivity.This issue was identified while implementing capa-57 which was opened following an fda inspection.Our evaluation of the risk, which follows guidance from iso 14971, indicates that the overall risk for the reported failure is low.This evaluation is based on our track and trend analysis and risk management files which are evaluated and updated constantly based on post market surveillance.Due to unavailability of batch number, the investigation couldn't be able to conclude.As part of our continued commitment to our customers, sol millennium will continue to monitor the complaints trend for the reported failure mode and take any corrective action based on our procedures, if a significant pattern emerges.

Brand Name
SOL-MILLENNIUM
Common Device Name
MONOJECT HYPODERMIC SAFETY NEEDLE 25G*1"
Manufacturer (Section D)
SOL-MILLENNIUM MEDICAL INC
311 s. wacker dr.,
suite 4100
chicago IL 60606
Manufacturer Contact
jarryd franklin
311 s. wacker dr.,
suite 4100
chicago, IL 60606
MDR Report Key22035765
Report Number3014312726-2024-00341
Device Sequence Number15636778
Product Code FMI
UDI-Device Identifier10884521544680
UDI-Public(01)10884521544680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1182510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown